question-icon

Suggest treatment for clostridium and severe stomach pain after taking Cefuroxime Axetil

default
Posted on Sat, 16 May 2015
Question: I was taking CEFUROXIME AXETILE and now I developed clostridium difficile, I have terrible pains in my stomach for the last 3 day an the felling of constantly going to bathroom with just a mucus discharge. what can I do. Or should I go to the hospital.
doctor
Answered by Dr. Shafi Ullah Khan (33 minutes later)
Brief Answer:
No worries

Detailed Answer:
Thank you for asking

I read your question and i understand your concern. Antibiotics use specially cephalosporins like cefuroxime are notorious for diarrhea. C difficile does not occur usually with short term use of antibiotics. This diarrheal episode will subside with stopping the drug and slight modifications of diet and lifestyle.

Although you should go to a doctor and let them run some labs to rule out clostridium Difficile as age of 72 has a little higher risk of getting it compared to other age groups of less than 60.

Meanwhile just take some metronidazole and start some probiotics. Those help as well.

Supportive therapy should comprise of :
Plenty of fluids: Choose fluids containing water, salt and sugar, such as diluted fruit juice, soft drinks and broths.
Good nutrition: If you have watery diarrhea, eat starchy foods, such as potatoes, noodles, rice, wheat and oatmeal. Other good choices are saltine crackers, bananas, soup and boiled vegetables. If you aren't hungry, you may need a liquid diet at first. After your diarrhea clears up, you may have temporary difficulty digesting milk and milk-based products.

I hope it helps. Take good care of yourself and dont forget to close the discussion please.

Regards
Khan


Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Shafi Ullah Khan

General & Family Physician

Practicing since :2012

Answered : 3613 Questions

premium_optimized

The User accepted the expert's answer

Share on
Suggest treatment for clostridium and severe stomach pain after taking Cefuroxime Axetil

Brief Answer: No worries Detailed Answer: Thank you for asking I read your question and i understand your concern. Antibiotics use specially cephalosporins like cefuroxime are notorious for diarrhea. C difficile does not occur usually with short term use of antibiotics. This diarrheal episode will subside with stopping the drug and slight modifications of diet and lifestyle. Although you should go to a doctor and let them run some labs to rule out clostridium Difficile as age of 72 has a little higher risk of getting it compared to other age groups of less than 60. Meanwhile just take some metronidazole and start some probiotics. Those help as well. Supportive therapy should comprise of : Plenty of fluids: Choose fluids containing water, salt and sugar, such as diluted fruit juice, soft drinks and broths. Good nutrition: If you have watery diarrhea, eat starchy foods, such as potatoes, noodles, rice, wheat and oatmeal. Other good choices are saltine crackers, bananas, soup and boiled vegetables. If you aren't hungry, you may need a liquid diet at first. After your diarrhea clears up, you may have temporary difficulty digesting milk and milk-based products. I hope it helps. Take good care of yourself and dont forget to close the discussion please. Regards Khan